Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 146, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 27, 2007, 7:12 AM CDT for Delaware County, Iowa. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2007, 7:12 AM CDT (12:12 UTC)
- Expired
- Aug 27, 2007, 7:39 AM CDT
- In force
- 27 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Delaware County, IA
The radar
The Quad Cities radar (KDVN), 129 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 7:24 AM CDT | HAIL 1 | Dundee, IA | ALSO REPORT OF DIME SIZE SAME TIME IN EDGEWOOD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 271212 SVRDVN IAC055-271300- /O.NEW.KDVN.SV.W.0146.070827T1212Z-070827T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 712 AM CDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELAWARE COUNTY IN NORTHEAST IOWA... * UNTIL 800 AM CDT. * AT 709 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR DUNDEE...OR ABOUT 12 MILES NORTHWEST OF MANCHESTER...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EDGEWOOD AND 7 MILES NORTH OF ONEIDA AROUND 730 AM CDT... GREELEY AROUND 735 AM CDT... COLESBURG AROUND 750 AM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4264 9160 4252 9160 4252 9115 4264 9118 $$ SHEETS
2 follow-up statements
000 WWUS53 KDVN 271225 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 724 AM CDT MON AUG 27 2007 IAC055-271300- /O.CON.KDVN.SV.W.0146.000000T0000Z-070827T1300Z/ DELAWARE IA- 724 AM CDT MON AUG 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR DELAWARE COUNTY... AT 721 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR BACKBONE STATE PARK...OR ABOUT 9 MILES NORTH OF MANCHESTER...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EDGEWOOD AROUND 730 AM CDT... GREELEY AND 6 MILES NORTH OF ONEIDA AROUND 735 AM CDT... TWIN BRIDGES PARK AND FOUNTAIN SPRINGS PARK AROUND 740 AM CDT... 6 MILES NORTH OF PETERSBURG AROUND 745 AM CDT... COLESBURG AROUND 750 AM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4264 9160 4252 9160 4252 9115 4264 9118 $$ SHEETS
000 WWUS53 KDVN 271239 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 737 AM CDT MON AUG 27 2007 IAC055-271247- /O.CAN.KDVN.SV.W.0146.000000T0000Z-070827T1300Z/ DELAWARE IA- 737 AM CDT MON AUG 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING QUARTER SIZE HAIL HAS WEAKENED AND MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4264 9160 4252 9160 4252 9115 4264 9118 $$ SHEETS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:30 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 27, 3:30 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 AM CDT MON AUG 27 2007 .SYNOPSIS... SCATTERED ELEVATED THUNDERSTORMS OVER N CENTRAL IA INTO SE MN AT 07Z WERE DEVELOPING ALONG EDGE OF 850 MB MOISTURE RETURN ON 45 TO 50 KT LLVL JET AND SOUTHERN EXTENT OF SHORTWAVE CRUISING ACROSS FAR SOUTHERN CANADA IN H5 ZONAL FLOW. AT THE SURFACE...HIGH PRESSURE HAD SHIFTED EAST TO THE EASTERN GREAT LAKES WHILE UPSTREAM...LOW PRESSURE WAS CENTERED OVER WESTERN SD. IN BETWEEN...CWA WAS IN LIGHT SERLY FLOW WITH FEW ACCAS NOTED ON SATELLITE IMAGERY ASSOCIATED WITH THE ELEVATED WARM ADVECTION. && .SHORT TERM...TODAY AND TONIGHT... WILL INCLUDE LOW POTENTIAL FOR THUNDERSTORMS BRUSHING NORTH OF HIGHWAY 20 CORRIDOR EARLY THIS MORNING. ANYTHING THAT DOES DEVELOP INTO AREA SHOULD DISSIPATE WITH DIURNAL LOSS OF LOW LEVEL JET AND SUPPORTING MID LEVEL LIFT PUSHING WELL TO EAST. OTHERWISE...ANOTHER DRY DAY BUT CONSIDERABLY WARMER THAN THIS PAST WEEKEND WITH DEWPOINTS EDGING SLIGHTLY UPWARDS. VEERING 850 MB WINDS ON UPSTREAM PROFILERS WILL ADVECT 850 MB TEMPERATURES AS MUCH AS 5 TO 6 DEG C WARMER THAN YESTERDAY. MIXING OUT TO THIS LEVEL WOULD EASILY PUSH TEMPERATURES INTO THE 90S AS OCCURRED IN CENTRAL PLAINS SUNDAY. HOWEVER...DO NOT EXPECT TO MIX THAT DEEPLY AND CONTINUED SLIGHT SERLY COMPONENT OF NOTICEABLY MORE BREEZY LOW LEVEL WINDS AND MOIST GROUND SHOULD RESULT IN HIGHS ABOUT A CATEGORY WARMER THAN SUNDAY... WITH WIDESPREAD MID TO UPPER 80S AND PERHAPS A FEW SITES IN FAR SOUTH TOUCHING 90. DECENT CAP IN PLACE WILL PRECLUDE MENTIONABLE TSRA POPS. TONIGHT THE SOUTH DAKOTA LOW IS PROGGED TO LIFT NORTHEAST WITH TRAILING COLD FRONT ADVANCING INTO NW IA. THIS WILL KEEP A DECENT PRESSURE GRADIENT OVER THE REGION AND ENOUGH MIXING TO LIMIT LOWS TO WARM END OF GUIDANCE IN MID TO UPPER 60S. WILL CONTINUE SLIGHT CHANCE POPS IN FAR NW WHERE LOW LEVEL JET CONVERGENCE MAY AGAIN MEET WITH SOME SHORTWAVE ENERGY FOR ELEVATED CONVECTION. ..SHEETS.. .LONG TERM...TUESDAY THROUGH SUNDAY THE U.S. AND EUROPEAN MODELS ARE IN REASONABLY GOOD AGREEMENT MOVING A COLD FRONT THROUGH THE CWA TUESDAY NIGHT AND WEDNESDAY MORNING. THE FRONT IS PROGGED TO BE OVER THE NWRN BY EARLY TUESDAY EVENING. THE FRONT IS EXPECTED TO STALL OVER SE IOWA AND W CENTRAL IL EARLY WEDNESDAY MORNING AS A WAVE MOVES NE ALONG THE BOUNDARY. ONCE THE WAVE MOVES BY...THE FRONT SHOULD SURGE SE AND OUT OF THE AREA BY WEDNESDAY EVENING. FOR TUESDAY IT LOOKS LIKE AIRMASS AHEAD OF THE FRONT SHOULD BE CAPPED...KEEPING CONVECTION LIMITED TO ALONG THE BEHIND THE BOUNDARY. KEPT SOME LOW CHANCE POPS GOING DURING THE DAY OVER THE NW THIRD OF THE CWA. SPC HAS THE NW CORNER OF THE CWFA IN A SLIGHT RISK FOR THE LATE AFTERNOON AND EVENING. THIS LOOKS REASONABLE SINCE THE AIRMASS AHEAD OF THE BOUNDARY SHOULD BE UNSTABLE WITH TEMPS IN THE UPPER 80S TO LOW 90S AND DEWPOINTS AROUND 70. MODEL SOUNDINGS OVER THE NORTHERN CWFA TUESDAY AFTERNOON ARE SHOWING CAPES OF 3000-4000 J/KG. HEAVY RAIN WILL ALSO BE A CONSIDERATION TUESDAY NIGHT WITH ALL THE MOISTURE POOLED ALONG THE FRONT AND PWS PROGGED TO BE AROUND 2 INCHES. IF THE SURFACE WAVE DEVELOPS AS FORECAST...THEN THE ENHANCED LOW LEVEL CONVERGENCE AHEAD OF THE WAVE COULD PRODUCE LOCALLY HEAVY RAINS OVER THE NRN HALF OF THE AREA. EXPECT TO SEE SOME LINGERING SHRA/TSRA ESPECIALLY IN THE SOUTH WEDNESDAY AS THE FRONT MOVES THROUGH NRN MO. COOLER AND DRIER AIR WILL FILTER INTO THE REGION FROM WEDNESDAY NIGHT THROUGH THE END OF THE WEEK AS HIGH PRESSURE MOVES ACROSS THE NORTH CENTRAL STATES. NO CHANGES WERE MADE OT THE FCST AFTER FRIDAY WITH THE WEEKEND FORECAST OF DRY WEATHER AND SEASONAL TEMPS STILL ON TRACK. && .AVIATION... HIGH BASED THUNDERSTORMS OCCURRING AHEAD OF MID LEVEL WARM ADVECTION OVER SE MN INTO NE IA MAY BRUSH PAST DBQ TERMINAL AROUND SUNRISE THEN DISSIPATE. OTHERWISE...SCATTERED AC AROUND 8 TO 10 KFT WILL GIVE WAY TO SCATTERED CU WITH BASES AROUND 5 TO 6 KFT THIS MORNING WITH PREDOMINANT VFR CONDITIONS. A LOW PRESSURE SYSTEM IN THE PLAINS WILL RESULT IN STRENGTHENING S TO SE WINDS WITH GUSTS AS HIGH AS 15 TO 20 KTS AT MOST TERMINAL THIS AFTERNOON. VFR CONDITIONS CONTINUE TONIGHT WITH A LOW PROBABILITY OF THUNDERSTORMS AFFECTING THE DBQ AREA TOWARD SUNRISE. && .HYDROLOGY... THE TRIBUTARY RIVERS IN EASTERN IOWA...NORTHEAST MISSOURI AND NORTHWEST ILLINOIS HAVE EITHER CRESTED OR ARE ABOUT TO CREST TODAY OR TUESDAY. THE CREST ON THE MISSISSIPPI RIVER FROM SOUTH OF MUSCATINE THROUGH GREGORY LANDING IS EXPECTED TO OCCUR FROM MID TO LATE WEEK. SCATTERED THUNDERSTORMS WILL MOVE OVER THE UPPER PORTIONS OF THE IOWA...CEDAR AND WAPSIPINICON BASINS THIS MORNING. ISOLATED HEAVY RAIN MAY OCCUR WITH SOME OF THESE STORMS. HOWEVER...ANY EXCESSIVE AMOUNTS WILL BE LIMITED IN AREAL EXTENT AND WILL HAVE LITTLE IMPACT ON THE RIVER LEVELS. A SLOW MOVING COLD FRONT WILL MOVING THROUGH THE REGION TUESDAY NIGHT AND WEDNESDAY COULD PRODUCE SIGNIFICANT RAINFALL OVER THE AREA. CURRENT INFORMATION SUGGESTS THAT LOCALLY HEAVY RAINS MAY OCCUR FROM CENTRAL INTO NORTHEAST IOWA TUESDAY NIGHT WHICH COULD PROLONG THE HIGH WATER LEVELS ON THE EASTERN IOWA TRIBUTARIES. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS/DLF
Hazardous weather outlook, Aug 27, 4:30 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 430 AM CDT MON AUG 27 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 500 AM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING BEFORE 9 AM... MAINLY NORTH OF HIGHWAY 30. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT MAINLY NORTH OF HIGHWAY 20. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY EVENING NORTHWEST OF A LINE FROM WILLIAMSBURG THROUGH MAQUOKETA TO FREEPORT. DAMAGING...STRAIGHT LINE THUNDERSTORM WINDS WILL BE THE GREATEST SEVERE WEATHER THREAT. THUNDERSTORMS ARE EXPECTED TO BE OCCURRING ALONG A SLOW MOVING COLD FRONT AS IT ENTERS EAST CENTRAL IOWA AND NORTHWEST ILLINOIS TUESDAY EVENING. THE TIMING OF THE FRONT WILL ALLOW THE THUNDERSTORMS TO TAKE ADVANTAGE OF VERY UNSTABLE AIR OVER EASTERN IOWA AND NORTHERN ILLINOIS...CAUSING SOME OF THE STORMS TO PRODUCE DAMAGING WINDS. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH BY LATE EVENING. MODERATE TO MAJOR FLOODING WILL CONTINUE ON THE ROCK RIVER FROM COMO TO THE MISSISSIPPI RIVER THROUGH TUESDAY. MINOR TO MODERATE FLOODING WILL OCCUR EARLY THIS WEEK ON PARTS OF THE WAPSIPINICON...CEDAR...IOWA AND PECATONICA RIVERS. THE RAINFALL EXPECTED OVER THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY IS NOT EXPECTED TO CAUSE ANY ADDITIONAL FLOODING. THE RAIN WILL PROLONG THE HIGH WATER LEVELS...ESPECIALLY ON THE EASTERN IOWA TRIBUTARIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 27, 6:03 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 603 AM CDT MON AUG 27 2007 IAZ040-041-051-052-271215- BUCHANAN-DELAWARE-BENTON-LINN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS 603 AM CDT MON AUG 27 2007 ...THUNDERSTORMS WITH SMALL HAIL MOVING INTO EASTERN IOWA... AT 555 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM FAR NORTHEAST IOWA THROUGH WATERLOO...TO NEAR TAMA. THESE STORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND HAIL UP TO A HALF INCH IN DIAMETER AS THEY MOVE INTO THE AREA WEST OF A LINE FROM VINTON TO INDEPENDENCE THROUGH 7 AM. STAY INDOORS WHEN THUNDERSTORMS ARE OCCURRING. DO NOT STAND BY WINDOWS. AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DLS
Local storm report, Aug 27, 6:58 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
658 AM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM HAIL STANLEY 42.64N 91.81W
08/27/2007 M0.25 INCH BUCHANAN IA CO-OP OBSERVER
&&
DLSLocal storm report, Aug 27, 7:03 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 AM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM HEAVY RAIN STANLEY 42.64N 91.81W
08/27/2007 M0.69 INCH BUCHANAN IA CO-OP OBSERVER
.69 INCHES IN 20 MINUTES
&&
DLSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:08 AM CDT | Severe Thunderstorm Warning | DVN | Benton | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.